Alert archive / Mississippi / Wind Advisories in 2013
Wind Advisory 7, NWS Memphis, TN
NWS Memphis, TN issued this wind advisory at Mar 24, 2013, 3:08 AM CDT for 4 states. It took effect at Mar 24, 2013, 10:00 AM CDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Mar 24, 2013, 3:08 AM CDT (08:08 UTC)
- In effect from
- Mar 24, 2013, 10:00 AM CDT
- Expired
- Mar 24, 2013, 9:50 PM CDT
- In force
- 12 hr
- Issued by
- NWS Memphis, TN
All 56 counties
Clay County, AR, Craighead County, AR, Crittenden County, AR, Cross County, AR, Greene County, AR, Lawrence County, AR, Lee County, AR, Mississippi County, AR, Phillips County, AR, Poinsett County, AR, Randolph County, AR, St. Francis County, AR, Dunklin County, MO, Pemiscot County, MO, Alcorn County, MS, Benton County, MS, Calhoun County, MS, Chickasaw County, MS, Coahoma County, MS, DeSoto County, MS, Itawamba County, MS, Lafayette County, MS, Lee County, MS, Marshall County, MS, Monroe County, MS, Panola County, MS, Pontotoc County, MS, Prentiss County, MS, Quitman County, MS, Tallahatchie County, MS, Tate County, MS, Tippah County, MS, Tishomingo County, MS, Tunica County, MS, Union County, MS, Yalobusha County, MS, Carroll County, TN, Chester County, TN, Crockett County, TN, Decatur County, TN, Dyer County, TN, Fayette County, TN, Gibson County, TN, Hardeman County, TN, Hardin County, TN, Haywood County, TN, Henderson County, TN, Henry County, TN, Lake County, TN, Lauderdale County, TN, Madison County, TN, McNairy County, TN, Obion County, TN, Shelby County, TN, Tipton County, TN, Weakley County, TN
The radar
The Memphis radar (KNQA), 38 km from the middle of the area, began a volume at 08:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 8.1 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 492 m above ground
- 0-6 km bulk shear
- 86 kt
- 0-1 km storm-relative helicity
- -31 m²/s²
- 0-3 km storm-relative helicity
- 400 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
833 WWUS74 KMEG 240808 NPWMEG URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEMPHIS TN 308 AM CDT SUN MAR 24 2013 ...WINDY CONDITIONS EXPECTED ACROSS THE MIDSOUTH TODAY... .A SURFACE LOW PRESSURE SYSTEM WILL TRACK FROM CENTRAL ARKANSAS INTO WEST TENNESSEE TODAY RESULTING IN STRONG WEST TO SOUTHWEST WINDS. ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-241615- /O.NEW.KMEG.WI.Y.0007.130324T1500Z-130325T0000Z/ RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI- CROSS-CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS-DUNKLIN-PEMISCOT- DESOTO-MARSHALL-BENTON MS-TIPPAH-ALCORN-TISHOMINGO-TUNICA-TATE- PRENTISS-COAHOMA-QUITMAN-PANOLA-LAFAYETTE-UNION-PONTOTOC-LEE MS- ITAWAMBA-TALLAHATCHIE-YALOBUSHA-CALHOUN-CHICKASAW-MONROE-LAKE- OBION-WEAKLEY-HENRY-DYER-GIBSON-CARROLL-LAUDERDALE-TIPTON-HAYWOOD- CROCKETT-MADISON-CHESTER-HENDERSON-DECATUR-SHELBY-FAYETTE- HARDEMAN-MCNAIRY-HARDIN- INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO... HARRISBURG...BLYTHEVILLE...WYNNE...WEST MEMPHIS...FORREST CITY... HELENA...KENNETT...CARUTHERSVILLE...SOUTHAVEN...OLIVE BRANCH... CORINTH...IUKA...TUNICA...BOONEVILLE...CLARKSDALE...BATESVILLE... OXFORD...NEW ALBANY...TUPELO...AMORY...ABERDEEN...UNION CITY... MARTIN...DRESDEN...PARIS...DYERSBURG...HUMBOLDT...MILAN... HUNTINGDON...COVINGTON...JACKSON...LEXINGTON...BARTLETT... GERMANTOWN...COLLIERVILLE...MEMPHIS...MILLINGTON...SOMERVILLE... BOLIVAR...SAVANNAH 308 AM CDT SUN MAR 24 2013 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING. * WINDS...10 AM TO 7 PM. * TIMING...WEST TO SOUTHWEST WINDS WILL BECOME SUSTAINED 25 TO 30 MPH WITH GUSTS OVER 35 MPH TODAY. WINDS WILL LIKELY BE THE STRONGEST BETWEEN 1 AND 5 PM. AND SHOULD DIMINISH BELOW ADVISORY CRITERIA AFTER SUNSET. * IMPACTS...ANY UNSECURED OUTDOOR ITEMS SUCH AS TRASH CANS WILL BE BLOWN AROUND OR TOPPLED. HAZARDOUS DRIVING CONDITIONS CAN BE EXPECTED FOR HIGH PROFILE VEHICLES...ESPECIALLY THOSE DRIVING ON NORTH TO SOUTH ORIENTED ROADS. LARGE LOOSE BRANCHES OR WEAK AND ROTTEN TREES COULD FALL AND CAUSE PROPERTY DAMAGE OR INJURY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
5 follow-up statements
577 WWUS74 KMEG 240818 CCA NPWMEG URGENT - WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE MEMPHIS TN 317 AM CDT SUN MAR 24 2013 ...WINDY CONDITIONS EXPECTED ACROSS THE MIDSOUTH TODAY... .A SURFACE LOW PRESSURE SYSTEM WILL TRACK FROM CENTRAL ARKANSAS INTO WEST TENNESSEE TODAY RESULTING IN STRONG WEST TO SOUTHWEST WINDS. ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-241645- /O.COR.KMEG.WI.Y.0007.130324T1500Z-130325T0000Z/ RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI- CROSS-CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS-DUNKLIN-PEMISCOT- DESOTO-MARSHALL-BENTON MS-TIPPAH-ALCORN-TISHOMINGO-TUNICA-TATE- PRENTISS-COAHOMA-QUITMAN-PANOLA-LAFAYETTE-UNION-PONTOTOC-LEE MS- ITAWAMBA-TALLAHATCHIE-YALOBUSHA-CALHOUN-CHICKASAW-MONROE-LAKE- OBION-WEAKLEY-HENRY-DYER-GIBSON-CARROLL-LAUDERDALE-TIPTON-HAYWOOD- CROCKETT-MADISON-CHESTER-HENDERSON-DECATUR-SHELBY-FAYETTE- HARDEMAN-MCNAIRY-HARDIN- INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO... HARRISBURG...BLYTHEVILLE...WYNNE...WEST MEMPHIS...FORREST CITY... HELENA...KENNETT...CARUTHERSVILLE...SOUTHAVEN...OLIVE BRANCH... CORINTH...IUKA...TUNICA...BOONEVILLE...CLARKSDALE...BATESVILLE... OXFORD...NEW ALBANY...TUPELO...AMORY...ABERDEEN...UNION CITY... MARTIN...DRESDEN...PARIS...DYERSBURG...HUMBOLDT...MILAN... HUNTINGDON...COVINGTON...JACKSON...LEXINGTON...BARTLETT... GERMANTOWN...COLLIERVILLE...MEMPHIS...MILLINGTON...SOMERVILLE... BOLIVAR...SAVANNAH 317 AM CDT SUN MAR 24 2013 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING. * WINDS...10 AM TO 7 PM. * TIMING...WEST TO SOUTHWEST WINDS WILL BECOME SUSTAINED 25 TO 30 MPH WITH GUSTS OVER 35 MPH TODAY. WINDS WILL LIKELY BE THE STRONGEST BETWEEN 1 AND 5 PM AND SHOULD DIMINISH BELOW ADVISORY CRITERIA AFTER SUNSET. * IMPACTS...ANY UNSECURED OUTDOOR ITEMS SUCH AS TRASH CANS WILL BE BLOWN AROUND OR TOPPLED. HAZARDOUS DRIVING CONDITIONS CAN BE EXPECTED FOR HIGH PROFILE VEHICLES...ESPECIALLY THOSE DRIVING ON NORTH TO SOUTH ORIENTED ROADS. LARGE LOOSE BRANCHES OR WEAK AND ROTTEN TREES COULD FALL AND CAUSE PROPERTY DAMAGE OR INJURY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
564 WWUS74 KMEG 241521 NPWMEG URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEMPHIS TN 1021 AM CDT SUN MAR 24 2013 ...WINDY CONDITIONS EXPECTED ACROSS THE MIDSOUTH TODAY... .A SURFACE LOW PRESSURE SYSTEM WILL TRACK FROM CENTRAL ARKANSAS INTO WEST TENNESSEE TODAY RESULTING IN STRONG WEST TO SOUTHWEST WINDS. THE WINDS ARE STARTING TO ENTER THE MIDSOUTH REGION LATE THIS MORNING AND WILL CONTINUE TO BUILD AND PUSH ACROSS THE AREA IN THE NEXT FEW HOURS. ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-242330- /O.CON.KMEG.WI.Y.0007.000000T0000Z-130325T0000Z/ RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI- CROSS-CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS-DUNKLIN-PEMISCOT- DESOTO-MARSHALL-BENTON MS-TIPPAH-ALCORN-TISHOMINGO-TUNICA-TATE- PRENTISS-COAHOMA-QUITMAN-PANOLA-LAFAYETTE-UNION-PONTOTOC-LEE MS- ITAWAMBA-TALLAHATCHIE-YALOBUSHA-CALHOUN-CHICKASAW-MONROE-LAKE- OBION-WEAKLEY-HENRY-DYER-GIBSON-CARROLL-LAUDERDALE-TIPTON-HAYWOOD- CROCKETT-MADISON-CHESTER-HENDERSON-DECATUR-SHELBY-FAYETTE- HARDEMAN-MCNAIRY-HARDIN- INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO... HARRISBURG...BLYTHEVILLE...WYNNE...WEST MEMPHIS...FORREST CITY... HELENA...KENNETT...CARUTHERSVILLE...SOUTHAVEN...OLIVE BRANCH... CORINTH...IUKA...TUNICA...BOONEVILLE...CLARKSDALE...BATESVILLE... OXFORD...NEW ALBANY...TUPELO...AMORY...ABERDEEN...UNION CITY... MARTIN...DRESDEN...PARIS...DYERSBURG...HUMBOLDT...MILAN... HUNTINGDON...COVINGTON...JACKSON...LEXINGTON...BARTLETT... GERMANTOWN...COLLIERVILLE...MEMPHIS...MILLINGTON...SOMERVILLE... BOLIVAR...SAVANNAH 1021 AM CDT SUN MAR 24 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WINDS...WEST TO SOUTHWEST WINDS WILL BECOME SUSTAINED 25 TO 30 MPH WITH GUSTS OVER 35 MPH TODAY. WINDS WILL LIKELY BE THE STRONGEST BETWEEN 1 AND 5 PM AND SHOULD DIMINISH BELOW ADVISORY CRITERIA AFTER SUNSET. * TIMING...THE GUSTY CONDITIONS WILL BUILD THROUGH THE NEXT FEW HOURS WITH WINDS LIKELY TO BE THE STRONGEST BETWEEN 1 AND 5 PM. THEY SHOULD DIMINISH BELOW ADVISORY CRITERIA AFTER SUNSET. * IMPACTS...ANY UNSECURED OUTDOOR ITEMS SUCH AS TRASH CANS WILL BE BLOWN AROUND OR TOPPLED. HAZARDOUS DRIVING CONDITIONS CAN BE EXPECTED FOR HIGH PROFILE VEHICLES...ESPECIALLY THOSE DRIVING ON NORTH TO SOUTH ORIENTED ROADS. LARGE LOOSE BRANCHES OR WEAK AND ROTTEN TREES COULD FALL AND CAUSE PROPERTY DAMAGE OR INJURY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ ABS
428 WWUS74 KMEG 242032 NPWMEG URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEMPHIS TN 332 PM CDT SUN MAR 24 2013 ...WINDY CONDITIONS WILL CONTINUE ACROSS THE MIDSOUTH THROUGH EARLY EVENING... .A SURFACE LOW PRESSURE SYSTEM WILL TRACK FROM THE BOOT HEEL OF MISSOURI INTO WEST KENTUCKY THIS LATE AFTERNOON INTO THE EARLY EVENING RESULTING IN STRONG WEST TO SOUTHWEST WINDS. MANY OBSERVATIONS OF WINDS IN EXCESS OF 35KTS HAVE BEEN RECORDED ACROSS THE REGION THIS AFTERNOON AND THESE HIGHER GUSTS WILL CONTINUE THROUGH THE EARLY EVENING. ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-250000- /O.CON.KMEG.WI.Y.0007.000000T0000Z-130325T0000Z/ RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI- CROSS-CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS-DUNKLIN-PEMISCOT- DESOTO-MARSHALL-BENTON MS-TIPPAH-ALCORN-TISHOMINGO-TUNICA-TATE- PRENTISS-COAHOMA-QUITMAN-PANOLA-LAFAYETTE-UNION-PONTOTOC-LEE MS- ITAWAMBA-TALLAHATCHIE-YALOBUSHA-CALHOUN-CHICKASAW-MONROE-LAKE- OBION-WEAKLEY-HENRY-DYER-GIBSON-CARROLL-LAUDERDALE-TIPTON-HAYWOOD- CROCKETT-MADISON-CHESTER-HENDERSON-DECATUR-SHELBY-FAYETTE- HARDEMAN-MCNAIRY-HARDIN- INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO... HARRISBURG...BLYTHEVILLE...WYNNE...WEST MEMPHIS...FORREST CITY... HELENA...KENNETT...CARUTHERSVILLE...SOUTHAVEN...OLIVE BRANCH... CORINTH...IUKA...TUNICA...BOONEVILLE...CLARKSDALE...BATESVILLE... OXFORD...NEW ALBANY...TUPELO...AMORY...ABERDEEN...UNION CITY... MARTIN...DRESDEN...PARIS...DYERSBURG...HUMBOLDT...MILAN... HUNTINGDON...COVINGTON...JACKSON...LEXINGTON...BARTLETT... GERMANTOWN...COLLIERVILLE...MEMPHIS...MILLINGTON...SOMERVILLE... BOLIVAR...SAVANNAH 332 PM CDT SUN MAR 24 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WINDS...WEST TO SOUTHWEST WINDS WILL CONTINUE AT 25 TO 30 MPH WITH GUSTS OVER 35 MPH THROUGH THIS EARLY EVENING. * TIMING...THE GUSTY CONDITIONS WILL DIMINISH BELOW ADVISORY CRITERIA AFTER SUNSET. * IMPACTS...ANY UNSECURED OUTDOOR ITEMS SUCH AS TRASH CANS WILL BE BLOWN AROUND OR TOPPLED. HAZARDOUS DRIVING CONDITIONS CAN BE EXPECTED FOR HIGH PROFILE VEHICLES...ESPECIALLY THOSE DRIVING ON NORTH TO SOUTH ORIENTED ROADS. LARGE LOOSE BRANCHES OR WEAK AND ROTTEN TREES COULD FALL AND CAUSE PROPERTY DAMAGE OR INJURY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ ABS
486 WWUS74 KMEG 242318 NPWMEG URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEMPHIS TN 618 PM CDT SUN MAR 24 2013 ...WINDY CONDITIONS WILL CONTINUE ACROSS THE MIDSOUTH THROUGH LATE EVENING... .A SURFACE LOW PRESSURE SYSTEM TRACKING THROUGH THE OHIO VALLEY THIS EVENING WILL CONTINUE TO BRING WINDY CONDITIONS TO THE MIDSOUTH. MANY OBSERVATIONS OF SUSTAINED WINDS IN EXCESS OF 20 KTS CONTINUE ACROSS THE REGION AS OF 6PM. ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-250300- /O.EXT.KMEG.WI.Y.0007.000000T0000Z-130325T0300Z/ RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI- CROSS-CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS-DUNKLIN-PEMISCOT- DESOTO-MARSHALL-BENTON MS-TIPPAH-ALCORN-TISHOMINGO-TUNICA-TATE- PRENTISS-COAHOMA-QUITMAN-PANOLA-LAFAYETTE-UNION-PONTOTOC-LEE MS- ITAWAMBA-TALLAHATCHIE-YALOBUSHA-CALHOUN-CHICKASAW-MONROE-LAKE- OBION-WEAKLEY-HENRY-DYER-GIBSON-CARROLL-LAUDERDALE-TIPTON-HAYWOOD- CROCKETT-MADISON-CHESTER-HENDERSON-DECATUR-SHELBY-FAYETTE- HARDEMAN-MCNAIRY-HARDIN- INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO... HARRISBURG...BLYTHEVILLE...WYNNE...WEST MEMPHIS...FORREST CITY... HELENA...KENNETT...CARUTHERSVILLE...SOUTHAVEN...OLIVE BRANCH... CORINTH...IUKA...TUNICA...BOONEVILLE...CLARKSDALE...BATESVILLE... OXFORD...NEW ALBANY...TUPELO...AMORY...ABERDEEN...UNION CITY... MARTIN...DRESDEN...PARIS...DYERSBURG...HUMBOLDT...MILAN... HUNTINGDON...COVINGTON...JACKSON...LEXINGTON...BARTLETT... GERMANTOWN...COLLIERVILLE...MEMPHIS...MILLINGTON...SOMERVILLE... BOLIVAR...SAVANNAH 618 PM CDT SUN MAR 24 2013 ...WIND ADVISORY NOW IN EFFECT UNTIL 10 PM CDT THIS EVENING... * WINDS...WEST TO SOUTHWEST WINDS WILL CONTINUE AT 25 TO 30 MPH WITH GUSTS OVER 35 MPH THROUGH THIS EARLY EVENING. * TIMING...THE GUSTY CONDITIONS WILL DIMINISH BELOW ADVISORY CRITERIA AFTER SUNSET. * IMPACTS...ANY UNSECURED OUTDOOR ITEMS SUCH AS TRASH CANS WILL BE BLOWN AROUND OR TOPPLED. HAZARDOUS DRIVING CONDITIONS CAN BE EXPECTED FOR HIGH PROFILE VEHICLES...ESPECIALLY THOSE DRIVING ON NORTH TO SOUTH ORIENTED ROADS. LARGE LOOSE BRANCHES OR WEAK AND ROTTEN TREES COULD FALL AND CAUSE PROPERTY DAMAGE OR INJURY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ JAB
631 WWUS74 KMEG 250250 NPWMEG URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEMPHIS TN 950 PM CDT SUN MAR 24 2013 ...STRONG WINDS ACROSS THE MIDSOUTH HAVE ENDED... .THE LATE WINTER STORM THAT BROUGHT WINDY CONDITIONS ACROSS THE MIDSOUTH THROUGH MOST OF THE DAY HAS PULLED FAR ENOUGH NORTHEAST TO ALLOW THE PRESSURE GRADIENT OVER THE MIDSOUTH TO RELAX BELOW WIND ADVISORY CRITERIA. THEREFORE...THE WIND ADVISORY OVER THE MIDSOUTH HAS BEEN CANCELLED. ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-250400- /O.CAN.KMEG.WI.Y.0007.000000T0000Z-130325T0300Z/ RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI- CROSS-CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS-DUNKLIN-PEMISCOT- DESOTO-MARSHALL-BENTON MS-TIPPAH-ALCORN-TISHOMINGO-TUNICA-TATE- PRENTISS-COAHOMA-QUITMAN-PANOLA-LAFAYETTE-UNION-PONTOTOC-LEE MS- ITAWAMBA-TALLAHATCHIE-YALOBUSHA-CALHOUN-CHICKASAW-MONROE-LAKE- OBION-WEAKLEY-HENRY-DYER-GIBSON-CARROLL-LAUDERDALE-TIPTON-HAYWOOD- CROCKETT-MADISON-CHESTER-HENDERSON-DECATUR-SHELBY-FAYETTE- HARDEMAN-MCNAIRY-HARDIN- INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO... HARRISBURG...BLYTHEVILLE...WYNNE...WEST MEMPHIS...FORREST CITY... HELENA...KENNETT...CARUTHERSVILLE...SOUTHAVEN...OLIVE BRANCH... CORINTH...IUKA...TUNICA...BOONEVILLE...CLARKSDALE...BATESVILLE... OXFORD...NEW ALBANY...TUPELO...AMORY...ABERDEEN...UNION CITY... MARTIN...DRESDEN...PARIS...DYERSBURG...HUMBOLDT...MILAN... HUNTINGDON...COVINGTON...JACKSON...LEXINGTON...BARTLETT... GERMANTOWN...COLLIERVILLE...MEMPHIS...MILLINGTON...SOMERVILLE... BOLIVAR...SAVANNAH 950 PM CDT SUN MAR 24 2013 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS CANCELLED THE WIND ADVISORY. $$ JAB
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this wind advisory went out at Mar 23, 11:42 PM CDT, 3 hours 26 minutes earlier.
Area forecast discussion, Mar 23, 11:42 PM CDT, 3 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 1142 PM CDT SAT MAR 23 2013 .UPDATE... UPDATED FOR THE 06Z AVIATION DISCUSSION. && .PREV DISCUSSION... /ISSUED 926 PM CDT SAT MAR 23 2013/ UPDATE... UPDATED TO REMOVE CHICKASAW AND MONROE COUNTIES IN NORTHEAST MISSISSIPPI FROM THE SEVERE THUNDERSTORM WATCH. DISCUSSION... THE SEVERE WEATHER THREAT HAS COMPLETELY SHIFTED SOUTH OF THE CWA. HOWEVER AN ISOLATED STRONG STORM MAY OCCUR THROUGH THE REMAINING OVERNIGHT HOURS. HAVE UPDATED THE FORECAST AND HWO ACCORDINGLY. JAB && .PREV DISCUSSION... /ISSUED 350 PM CDT SAT MAR 23 2013/ DISCUSSION... TONIGHT...A SURFACE LOW WILL TRACK EASTWARD ACROSS THE GULF COAST STATES PROVIDING A HIGH CHANCE OF SHOWERS AND THUNDERSTORMS TO THE LOWER MISSISSIPPI VALLEY AND SOUTHEAST STATES. A FEW STRONG STORMS WITH HAIL ARE POSSIBLE ACROSS NORTH MISSISSIPPI THIS EVENING. THE HEAVIEST RAINFALL WILL ALSO BE IN THAT SAME AREA TONIGHT. SUNDAY AND SUNDAY NIGHT...A SECOND SURFACE LOW WILL TRACK ACROSS THE NORTHERN PART OF THE FORECAST AREA SUNDAY MORNING THEN TO THE NORTHEAST. TIGHT PRESSURE GRADIENT ON THE BACK SIDE OF THIS STORM SYSTEM WILL PROVIDE WINDY CONDITIONS SUNDAY AFTERNOON AND EVENING WHICH MAY WARRANT A WIND ADVISORY. TEMPERATURES SUNDAY WILL FALL DURING THE AFTERNOON WITH STRONG COLD AIR ADVECTION. MONDAY THROUGH WEDNESDAY...AN UNSEASONABLY COLD AIRMASS WILL BE IN PLACE THROUGH THE PERIOD. AN UPPER LEVEL SHORTWAVE WILL PROVIDE SOME LIGHT RAIN OR SNOW SHOWERS MONDAY IN THE NORTHEAST AND SCATTERED FLURRIES ACROSS THE NORTH MONDAY NIGHT. HIGH PRESSURE WILL BE IN CONTROL TUESDAY NIGHT AND WEDNESDAY. THURSDAY THROUGH SATURDAY...A GRADUAL WARMING TREND WILL OCCUR ALONG WITH A RETURN FLOW OF MOISTURE. A FEW UPPER LEVEL SHORTWAVES WILL PROVIDE CHANCES OF SHOWERS. THUNDERSTORMS ARE ALSO POSSIBLE IN ADVANCE OF A COLD FRONT TO THE NORTH SATURDAY. SWC && .AVIATION... 06Z TAF CYCLE RAIN WILL CONTINUE TO IMPACT KMKL AND KTUP FOR THE NEXT FEW HOURS BEFORE SHIFTING EAST OF THE SITES LATER TONIGHT. CIGS WILL CONTINUE TO LOWER TO IFR IN MOST LOCATIONS WITH AREAS OF DRIZZLE AND FOG EXPECTED AT ALL SITES ONCE STEADIER RAIN ENDS. WINDS WILL REMAIN LIGHT NORTHERLY BEHIND THE RAIN SHEILD BEFORE BECOMING LIGHT AND VARIABLE AROUND SUNRISE. ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS SHOULD IMPACT TAF SITES...ESPECIALLY KMKL AND KTUP ON SUNDAY MORNING INTO EARLY AFTERNOON AS THE MAIN SHORTWAVE SWEEPS THROUGH THE AREA. MVFR CIGS WILL LIKELY IMPROVE TO VFR LATER SUNDAY WITH WINDS BECOMING WESTERLY AND INCREASING TO SUSTAINED 15 KTS WITH GUSTS UP TO 25 KTS BEHIND A COLD FRONT. COLDER AIR WILL FILTER INTO THE REGION WITH ANOTHER TROUGH AXIS MOVING INTO THE AREA FROM THE NORTH. THIS MAY LEAD TO A PERIOD OF SNOW SHOWERS AND MVFR CIGS AT KMKL SUNDAY EVENING. MAINLY VFR AND DRY WEATHER EXPECTED AT ALL OTHER SITES. JLH && .PRELIMINARY POINT TEMPS/POPS... MEM 47 51 32 46 / 100 30 10 10 MKL 46 54 31 44 / 100 70 20 20 JBR 43 45 32 44 / 90 30 10 10 TUP 50 59 31 48 / 100 60 10 10 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Mar 23, 9:23 PM CDT, 5 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 923 PM CDT SAT MAR 23 2013 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-250430- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 923 PM CDT SAT MAR 23 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TONIGHT AN ISOLATED STRONG STORM WILL BE POSSIBLE SOUTH OF A CLARKSDALE TO FULTON MISSISSIPPI LINE. SMALL HAIL WILL BE THE PRIMARY THREAT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY STRONG WINDS ARE EXPECTED ACROSS THE MIDSOUTH SUNDAY AFTERNOON AND EVENING AS A SURFACE LOW TRACKS ACROSS THE REGION. WINDS WILL LIKELY BE SUSTAINED BETWEEN 25 AND 30 MPH WITH GUSTS IN EXCESS OF 40 MPH. SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. JAB
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 24, 10:53 AM CDT | Special Weather Statement | MEG | Henry, Weakley | 37 min |
| Mar 24, 11:13 AM CDT | Special Weather Statement | MEG | Henry | 17 min |
| Mar 24, 11:35 AM CDT | Special Weather Statement | MEG | Henry | 10 min |
| Mar 23, 7:11 PM CDT | Severe Thunderstorm Warning | MEG | Calhoun, Chickasaw | 49 min |
| Mar 23, 7:19 PM CDT | Severe Thunderstorm Warning | MEG | Calhoun, Chickasaw | 41 min |
| Mar 23, 7:37 PM CDT | Severe Thunderstorm Warning | MEG | Chickasaw, Monroe | 38 min |
| Mar 23, 7:59 PM CDT | Severe Thunderstorm Warning | MEG | Chickasaw, Itawamba, Monroe | 61 min |
| Mar 23, 9:00 PM CDT | River Flood Warning | MEG | Lowndes, Monroe | 5 days |
Nearby
Wind Advisories in Mississippi, 2013Wind Advisories in Tennessee, 2013Wind Advisories in Arkansas, 2013Every wind advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.